Review: could Vyvanse cause Narcolepsy?
Summary: Narcolepsy is reported only by a few people who take Vyvanse.
We study 5,652 people who have side effects while taking Vyvanse from FDA and social media. Find out below who they are, when they have Narcolepsy and more.
You are not alone: join a mobile support group for people who take Vyvanse and have Narcolepsy >>>
Vyvanse has active ingredients of lisdexamfetamine dimesylate. It is often used in attention deficit hyperactivity disorder. (latest outcomes from 7,876 Vyvanse users)
Narcolepsy (brain's inability to regulate sleep-wake cycles normally) has been reported by people with multiple sclerosis, depression, pain, high blood pressure, high blood cholesterol. (latest reports from 4,414 Narcolepsy patients)
On Feb, 8, 2015: 5,629 people reported to have side effects when taking Vyvanse. Among them, 1 people (0.02%) has Narcolepsy.
Time on Vyvanse when people have Narcolepsy * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Narcolepsy when taking Vyvanse * :
Age of people who have Narcolepsy when taking Vyvanse * :
Severity of Narcolepsy when taking Vyvanse ** :
|least||moderate||severe||most severe |
How people recovered from Narcolepsy ** :
Top conditions involved for these people * :
- Adhd (1 people, 100.00%)
- Bipolar disorder (1 people, 100.00%)
- Bipolar mania (1 people, 100.00%)
Top co-used drugs for these people * :
- Dexedrine (1 people, 100.00%)
- Lithium citrate (1 people, 100.00%)
- Depakote (1 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of vyvanse and narcolepsy on
Do you have Narcolepsy while taking Vyvanse?
You are not alone! Join a mobile support group:
- support group for people who take Vyvanse and have Narcolepsy
- support group for people who take Vyvanse
- support group for people who have Narcolepsy
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Vyvanse, Narcolepsy
You may be interested at these reviews (Write a review):
- Longterm vyvanse use and myocarditis
At 19 years old, I suddenly had a heart attack out of no where that left me with chronic myocarditis and pericarditis. I was perfectly healthy, did not use drugs, ate well, and exercised daily. The doctors could not come up with any explanation, but assumed it was an autoimmune disease. Neither heart disease nor autoimmune disease run in my family and the rheumatologist could not find any abnormalities. The only thing that I can come to think that caused this disease for me is taking vyvanse for about 5 years. Since then I have refused to take it, and it took me over a year for my heart to all most fully recover(it will never be fully recovered). I just want to know if there is anyone else out there who have suffered from a similar situation as me.
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
- Escitalopram /narcolepsy
Began taking escitalopram one month ago. Having narcoleptic type sleep incidents as well as unwanted suicidal thoughts. Legs and arms also go out. Sleeping up to thirteen or more hours per day.
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
- Vyvanse for aspergers / autism and adhd working well
Glad our child's condition was properly diagnosed and now is treated with this medication. Had to go to a team of experts to get the right diagnosis of Aspergers with ADHD, impulsive type. I'm sharing this in hopes some others will be consider a medication that can possibly help.
More reviews for: Vyvanse, Narcolepsy
Comments from related studies:
From this study (5 years ago):
They can't totally control my bipolar. I ahve tired so many medications. I just recently dropped Welbutrin and Lamactil. I got to the point where I couldn't think, concentrate or remember. It took me twice as long to do my job. I was falling asleep driving at work and driving.
I've gained 50 pounds in the first 4 years of my bipolar treatment, then lost 60 pounds. I've gained 20 in last year and am unable to exercise because everytime i excercise I crash. I get so aggitated and angry and I can't think. I stuff my face withi food. I get a headache. I feel like I'm going to explode.
Everyone just wants me to take more medicine or the latest is that I havae Central Sleep Apnea and Narcolepsy (neither of which I have had in the past and I am still only 145 pounds).
I've been diagnosed with hypoglycemia a long time ago. No one has every told me that my meds might make this worse.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.